Oklahoma, 2010Flash Flood in Oklahoma, July 7, 2010
July 7, 2010 · NWS OUN · 1 event in 1 county or zone
A moist, tropical air mass continued over Oklahoma. The high July sun angle, combined with weak convergence along residual boundaries allowed for showers and thunderstorms to develop from north-central into southwest Oklahoma.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A moist, tropical air mass continued over Oklahoma. The high July sun angle, combined with weak convergence along residual boundaries allowed for showers and thunderstorms to develop from north-central into southwest Oklahoma. Heavy rainfall was the main threat, with flash flooding a concern once again. Some areas had received heavy rainfall from previous days, so the ground was extremely saturated at some locations. Parts of Caddo county received continued heavy rainfall, which caused flash flooding south of Carnegie. No damage was reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 7, 2:00 PM CST, 35 minutes earlier.
Area forecast discussion, Jul 7, 2:00 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
300 PM CDT WED JUL 7 2010
.DISCUSSION...
AGAIN... LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY CONCERN OVER
THE NEXT FEW DAYS. THE SHOWERS AND STORMS IN THE TROPICAL AIRMASS
TODAY HAVE ALREADY DEVELOPED ALONG AN AREA OF CONVERGENCE FROM
WEST OF PONCA CITY TO NEAR EL RENO TO THE WICHITA MOUNTAINS TO
VERNON TEXAS. FARTHER EAST... AN MCV MOVING NORTH IS PRODUCING
WIDESPREAD RAIN IN THE EASTERN EDGE OF THE CWA. WHILE THERE MAY BE
SOME DECREASE IN COVERAGE WITH THE DIURNAL CYCLE AFTER SUNSET... A
COLD FRONT IN KANSAS WILL MOVE INTO NORTHWEST OKLAHOMA THIS
EVENING PROVIDING ANOTHER FOCUS FOR PRECIPITATION DEVELOPMENT.
FLASH FLOOD WATCH WILL BE MAINTAINED. ALTHOUGH RAIN IS ALMOST A
CERTAINTY... THERE IS SOME QUESTION ABOUT OVERALL AREAL COVERAGE
AND HAVE GENERALLY WENT 40 TO 70 PERCENT. THE FRONT AND/OR VARIOUS
CONVECTIVE BOUNDARIES ARE EXPECTED TO REMAIN OVER THE AREA OVER
THE NEXT FEW DAYS AS IS THE HIGH PRECIPITABLE WATER CONTENT OF 1.5
TO 2.5 INCHES... SO LOCALIZED HEAVY RAIN AND POTENTIAL FLOODING
REMAIN A CONCERN. EXTENDED PORTION OF THE FORECAST APPEARS TO BE
IN GOOD SHAPE.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 72 86 72 85 / 50 80 70 50
HOBART OK 70 86 70 86 / 50 80 60 50
WICHITA FALLS TX 73 90 73 87 / 40 80 70 70
GAGE OK 67 79 65 85 / 60 70 40 20
PONCA CITY OK 71 83 70 85 / 70 80 70 30
DURANT OK 72 87 73 86 / 50 80 70 70
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR OKZ005>048-
050>052.
TX...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR TXZ083>090.
&&Hazardous weather outlook, Jul 7, 10:50 AM CST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1150 AM CDT WED JUL 7 2010
OKZ004>048-050>052-TXZ083>090-081000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1150 AM CDT WED JUL 7 2010
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS ARE NOT EXPECTED.
DISCUSSION...
A DEEP LAYER OF VERY MOIST AIR WILL PERSIST OVER THE SOUTHERN
PLAINS... RESULTING IN A CONTINUATION OF SHOWERS AND THUNDERSTORMS.
THE VERTICAL WIND SHEAR WILL REMAIN RELATIVELY WEAK ACROSS THE AREA
THROUGH TONIGHT. HOWEVER... DAYTIME HEATING COULD RESULT IN
SUFFICIENT INSTABILITIES TO SUPPORT A FEW THUNDERSTORMS PRODUCING
BRIEF STRONG WINDS TO NEAR 50 MPH THIS AFTERNOON AND EARLY EVENING.
THE PRIMARY CONCERNS CONTINUE TO BE HEAVY RAINFALL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUL 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
THE PERSISTENT...GREAT AMOUNT OF MOISTURE IN THE ATMOSPHERE...AND
THE SLOW MOVEMENT OF THUNDERSTORMS... WILL AGAIN SUPPORT LOCALLY
HEAVY RAINFALL. MEANWHILE...AN UPPER DISTURBANCE OVER SOUTHEAST
OKLAHOMA WILL CONTINUE TO DRIFT NORTH AND NORTHWEST TODAY BRINGING A
CHANCE OF HEAVY RAIN TO PARTS OF SOUTHEAST OKLAHOMA. FINALLY...
ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT WILL LIKELY OCCUR
THIS AFTERNOON AND EVENING NEAR WEAK BOUNDARIES GENERATED FROM
EARLIER THUNDERSTORM ACTIVITY. SEE THE FLASH FLOOD WATCH PRODUCT FOR
FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
WHILE THE SEVERE WEATHER POTENTIAL WILL REMAIN MINIMAL... THE
POTENTIAL FOR HEAVY RAIN AND FLOODING WILL CONTINUE INTO FRIDAY AS
DEEP TROPICAL MOISTURE CONTINUES TO FLOW INTO THE SOUTHERN PLAINS.
THE FLOODING THREAT MAY BECOME PARTICULARLY WIDESPREAD ON THURSDAY
NIGHT AND EARLY FRIDAY...AS A COLD FRONT CONVERGES WITH EVEN DEEPER
TROPICAL MOISTURE MOVING UP FROM THE GULF COAST.
ALTHOUGH PRECIPITATION CHANCES WILL DECREASE SOMEWHAT BY FRIDAY
NIGHT...THE MOISTURE CONTENT IN THE ATMOSPHERE IS NOT EXPECTED TO
DECREASE IN ANY SUBSTANTIAL WAY. THUS...THERE WILL BE A RISK OF
FLOODING WHEREVER STORMS CAN DEVELOP...EVEN GOING INTO THE UPCOMING
WEEKEND.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
THURSDAY MORNING.
CJS/30In the hours before
Special weather statement, Jul 7, 2:29 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
329 PM CDT WED JUL 7 2010
OKZ024-072100-
CANADIAN OK-
329 PM CDT WED JUL 7 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN COUNTY.
AT 329 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4
MILES NORTH OF CONCHO TO 6 MILES WEST OF UNION CITY...MOVING EAST AT
10 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3573 9774 3534 9784 3536 9787 3536 9792
3537 9794 3536 9796 3536 9800 3538 9802
3538 9812 3538 9813 3573 9806
30Flash Flood, Caddo
- When
- July 7, 2:35 PM CST to 4:35 PM CST
- Where
- Caddo County, 8.05 mi W of Boone to 7.46 mi W of Boone
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.920, -98.600
Water completely covered Highway 19 with several inches of water. The road had to be temporarily closed.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, July 7 to 8, 2010$11 million · 4 events
- Flash Flooding and Heavy Rain in Iowa, July 7, 2010$2.0 million · 33 events
- Flash Flooding in Iowa, July 7, 2010$600,000 · 2 events
- Flood in Iowa, July 7 to 8, 2010$500,000 · 1 event
- Tornado and Hail in Wisconsin, July 7, 2010$105,000 · EF1 · 2 events
- Funnel Cloud and Heavy Rain in Wisconsin, July 7, 2010$150,000 · 2 events
- Heat in Alabama, July 7 to 9, 20103 injured · 11 events
- Flash Flood in Iowa, July 7, 2010$50,000 · 1 event
- Flooding in Iowa, July 7 to 8, 20103 events
- Flash Flooding and Damaging Wind in Illinois, July 7, 201052 kt wind · 3 events
- Tornado in Kansas, July 7, 2010EF0 · 3 events
- Flash Flood and Flood in Oklahoma, July 7, 2010$10,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 253562.